Statin pain side effect

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hallahan
Regular Member


Date Joined Feb 2014
Total Posts : 225
   Posted 8/2/2017 8:51 AM (GMT -6)   
I've been on low dose statin for years when my cholesterol started to go up and the doctor doubled the dose. I had unbelievable pain in my legs. I knew it wasn't the fibromyalgia. The doctor said wait 2 weeks and go back on the low dose. I did 2 nights ago. WHAM. God awful pain in my legs and back.

Has some of my pain I thought was from fibromyalgia really pain from the statins?

I will be on the phone today. He knows I have fibromyalgia and has been very sympathetic in helping me with it.

Is there a statin fibromites can take without. having more PAIN?

Barb

Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17895
   Posted 8/2/2017 9:45 AM (GMT -6)   
I take a statin drug and also developed more muscle pain. Statins can deplete your cells of CoQ10 which causes more pain. I'm surprised your doctor didn't mention this!

My doctor had me stop the statins and take only CoQ 10 for one month. Then he had me start up the statin drug again and continue taking CoQ 10. No more extra pain from the statin drug!

I take 100 mg of CoQ 10 in the morning and 100 mg in the evening. Google CoQ10. It's an important co-enzyme and is excellent for your heart also. I think it's found in every cell in our bodies.

Sherrine

Forum Moderator/Fibromyalgia

Fibromyalgia, Crohn's Disease, Ostomy, Autoimmune Inner Ear Disease, Diabetes, Osteoporosis, Glaucoma, Scoliosis, Ankylosing Spondylitis
************************
God does not give us a spirit of fear, but of power and of love and of a sound mind. 2 Timothy 1:7

Post Edited (Sherrine) : 8/2/2017 8:48:22 AM (GMT-6)


Hallahan
Regular Member


Date Joined Feb 2014
Total Posts : 225
   Posted 8/2/2017 9:54 AM (GMT -6)   
Thanks Sherrie. The last thing we need is added pain. Makes sense about the CoQ10.

Don't statins help ward off dementia. They have some good side effects.

I'll let you know what he wants me to to.

Barb

Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17895
   Posted 8/2/2017 10:05 AM (GMT -6)   
I haven't had any problems taking the statin drug now. I have always had low cholesterol levels but my Internist wanted me to be extremely low because I'm a diabetic. That makes me more prone to heart attacks and strokes. With the statin drug, my overall cholesterol level is now 129!
Forum Moderator/Fibromyalgia

Fibromyalgia, Crohn's Disease, Ostomy, Autoimmune Inner Ear Disease, Diabetes, Osteoporosis, Glaucoma, Scoliosis, Ankylosing Spondylitis
************************
God does not give us a spirit of fear, but of power and of love and of a sound mind. 2 Timothy 1:7

kchw496
Regular Member


Date Joined May 2017
Total Posts : 21
   Posted 8/3/2017 9:43 AM (GMT -6)   
Sherrine said...
I take a statin drug and also developed more muscle pain. Statins can deplete your cells of CoQ10 which causes more pain. I'm surprised your doctor didn't mention this!

My doctor had me stop the statins and take only CoQ 10 for one month. Then he had me start up the statin drug again and continue taking CoQ 10. No more extra pain from the statin drug!

I take 100 mg of CoQ 10 in the morning and 100 mg in the evening. Google CoQ10. It's an important co-enzyme and is excellent for your heart also. I think it's found in every cell in our bodies.

Sherrine


Unfortunately, most doctors aren't being educated on CoQ10 depletion, but awareness is slowly growing. It sounds like your doctor's approach was fantastic! Even doctors who are aware of the CoQ10-statin connection will simply just add CoQ10 on top of the statin if muscle pain occurs. It makes much more sense to take you off the statin, replenish the CoQ10 for a month, and then go back on. Thanks for sharing this!

Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17895
   Posted 8/3/2017 10:47 AM (GMT -6)   
Thanks, Kchw! Doctors learn a lot about medications but don't know much about supplements in medical school. I had heard about muscle pain with statins and also CoQ10 and mentioned this to my doctor when I started having problems. He did know about this and told me what to do.

But, I take Vitamin K2 for a different problem and told him about it and he had never heard of it. I have heard that they spend only one day in medical school on alternative things. I never checked that out but it sure seems that way. devil

Sherrine

Forum Moderator/Fibromyalgia

Fibromyalgia, Crohn's Disease, Ostomy, Autoimmune Inner Ear Disease, Diabetes, Osteoporosis, Glaucoma, Scoliosis, Ankylosing Spondylitis
************************
God does not give us a spirit of fear, but of power and of love and of a sound mind. 2 Timothy 1:7

kchw496
Regular Member


Date Joined May 2017
Total Posts : 21
   Posted 8/4/2017 11:03 AM (GMT -6)   
Sherrine said...
Thanks, Kchw! Doctors learn a lot about medications but don't know much about supplements in medical school. I had heard about muscle pain with statins and also CoQ10 and mentioned this to my doctor when I started having problems. He did know about this and told me what to do.

But, I take Vitamin K2 for a different problem and told him about it and he had never heard of it. I have heard that they spend only one day in medical school on alternative things. I never checked that out but it sure seems that way. devil

Sherrine


Yes, most traditional medical schools only require a short review of nutrition and likely nothing on supplements aside from common herb-drug interactions (warfarin-vitamin K, for example). Dietitians are much more knowledgeable on the topic. I think the overall growing interest in nutrition and integrative/functional medicine should help push awareness and research forward.

My doctor is okay with the supplements I take, but they don't make any recommendations. I don't take statins, but I currently take a water and fat-soluble form of CoQ10 for mitochondrial support. Along with vitamin D and a multi when when my fruit and veg intake is lacking smilewinkgrin

Myself 09
Veteran Member


Date Joined Dec 2009
Total Posts : 6226
   Posted 8/10/2017 3:05 PM (GMT -6)   
I was put on a statin back around eight years ago. I could not stay awake. If I sat down for a moment,I fell asleep. If I lay down for a short nap, I slept until my BF got home from work. I stayed on it three weeks, and then asked the doctor if I could stop. She agreed, and I did.
Ulcerative Colitis 2003, Fibromyalgia DX 2005, Crohn's 2013, Enteropathic arthritis, 2013. Family History of Fibro--2 out of 3 siblings diagnosed. Started SCD-June 2013. *There are three kinds of people in the world: ones who see the glass as half-full, ones who see the glass as half-empty, and others who see a big crack in the side which is leaking all over their %$#@# foot

Ljm2014
Veteran Member


Date Joined May 2014
Total Posts : 2228
   Posted 8/10/2017 4:23 PM (GMT -6)   
Hmm i had never heard of the sleepiness with the statin..but my sisters who take statins have that issue.. not sure they are connecting those dots..

I know vit k is the antidote to warfarin..do we know any other meds you cannot take it with..i have never taken it , but keep reading we need it..

Being aware that with fibro statins could be a muscle issue..i tried a natural statin, same issue.. so now i use cholestoff..it worked in the past..so i am trying it again.

kchw496
Regular Member


Date Joined May 2017
Total Posts : 21
   Posted 8/11/2017 12:36 PM (GMT -6)   
Ljm2014 said...
Hmm i had never heard of the sleepiness with the statin..but my sisters who take statins have that issue.. not sure they are connecting those dots..

I know vit k is the antidote to warfarin..do we know any other meds you cannot take it with..i have never taken it , but keep reading we need it..

Being aware that with fibro statins could be a muscle issue..i tried a natural statin, same issue.. so now i use cholestoff..it worked in the past..so i am trying it again.


Fatigue can be an issue with statins. Exercise (even brisk walking- if tolerated) can be a great way to lower cholesterol. However, some people who take statins experience fatigue, muscle pain, or both and can't exercise. It seems completely counter productive.

When you say natural statin, do you mean red yeast rice? Red yeast rices acts on the same pathway as statins and can cause similar side effects and lower CoQ10 levels.

Cholestoff looks interseting - that's just plant sterols right?

Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17895
   Posted 8/11/2017 1:51 PM (GMT -6)   
I haven't had the sleepiness with the statin med. I take the generic of Zocor (simvastatin). My sister-in-law takes this also and doesn't have sleepiness either. Perhaps the dose was higher.

Sherrine

Forum Moderator/Fibromyalgia

Fibromyalgia, Crohn's Disease, Ostomy, Autoimmune Inner Ear Disease, Diabetes, Osteoporosis, Glaucoma, Scoliosis, Ankylosing Spondylitis
************************
God does not give us a spirit of fear, but of power and of love and of a sound mind. 2 Timothy 1:7
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 7:25 AM (GMT -6)
There are a total of 3,005,022 posts in 329,189 threads.
View Active Threads


Who's Online
This forum has 161760 registered members. Please welcome our newest member, Adrianna1023.
266 Guest(s), 3 Registered Member(s) are currently online.  Details
cashlessclay, Mamatomypeas, Buddy Blank